MAUDE Adverse Event Report: EXACTECH, INC. LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number LOGIC TIBIA PS MOD INSRT SZ 5 13MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582); Aseptic loosening (4883)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device return anticipated due to this being a legal case.Recall: z-0021-2022.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification that a male patient, initial left knee implanted on (b)(6) 2017, underwent a revision procedure on (b)(6) 2021, approximately 3 years 10 months post the initial implant procedure for reasons unknown.No further information was provided.
 
Additional Manufacturer Narrative
H6: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: b5: additional details , h6: codes added.
 
Event or Problem Description
Additional details provided from a legal document: patient initially implanted with optetrak logic polyethylene tibial insert.Revision surgery to remove the failed device due to accelerated and preventable wear of the optetrak logic polyethylene tibial insert.Additionally, the legal document stated that the patient has suffered and continues to suffer permanent and debilitating injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; soft tissue damage; bone loss; and other injuries presently undiagnosed, which all require ongoing medical care.The patient has sustained and will sustain future damages, including but not limited to cost of medical care; rehabilitation; home health care; loss of earning capacity; mental and emotional distress; and pain and suffering.No device returns anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported may have been the result of prosthesis wear as stated in the legal documentation.Possible reasons for the tibial insert wear include malalignment between the femoral and tibial components, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this cannot be confirmed as the device was not available for evaluation and images of the explanted devices and pre-revision radiographs were not provided.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.

Brand Name
LOGIC
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
MDR Report Key15503469
Report Number1038671-2022-01204
Device Sequence Number5212084
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2019
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 5 13MM
Device Catalogue Number02-012-35-5013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/28/2022
03/15/2023
11/21/2023
07/07/2026
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/25/2022
04/10/2023
12/14/2023
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale